Review: could Folic acid cause Multiple sclerosis?
Summary: Multiple sclerosis is found among people who take Folic acid, especially for people who are female, 50-59 old, have been taking the drug for 1 - 6 months, also take medication Methotrexate, and have Multiple sclerosis.
We study 84,144 people who have side effects while taking Folic acid from FDA and social media. Among them, 183 have Multiple sclerosis. Find out below who they are, when they have Multiple sclerosis and more.
You are not alone: join a mobile support group for people who take Folic acid and have Multiple sclerosis >>>
Folic acid has active ingredients of folic acid. It is often used in therapeutic drug levels. (latest outcomes from 84,803 Folic acid users)
Multiple sclerosis (a nervous system disease that affects your brain and spinal cord. it damages the myelin sheath) has been reported by people with relapsing-remitting multiple sclerosis, depression, pain, high blood pressure, rheumatoid arthritis. (latest reports from 224,251 Multiple sclerosis patients)
On Dec, 31, 2014: 84,134 people reported to have side effects when taking Folic acid. Among them, 196 people (0.23%) have Multiple Sclerosis.
Time on Folic acid when people have Multiple sclerosis * :
|< 1 month||1 - 6 months||6 - 12 months||1 - 2 years||2 - 5 years||5 - 10 years||10+ years |
|Multiple sclerosis||11.11%||88.89%||0.00%||0.00%||0.00%||0.00%||0.00% |
Age of people who have Multiple sclerosis when taking Folic acid * :
|Multiple sclerosis||0.00%||0.00%||0.00%||1.08%||11.29%||36.02%||40.32%||11.29% |
Severity of Multiple sclerosis when taking Folic acid ** :
How people recovered from Multiple sclerosis ** :
Top conditions involved for these people * :
- Multiple sclerosis (54 people, 27.55%)
- Rheumatoid arthritis (34 people, 17.35%)
- Relapsing-remitting multiple sclerosis (13 people, 6.63%)
- Osteoporosis (12 people, 6.12%)
- Depression (11 people, 5.61%)
Top co-used drugs for these people * :
- Methotrexate (71 people, 36.22%)
- Betaseron (42 people, 21.43%)
- Baclofen (42 people, 21.43%)
- Enbrel (41 people, 20.92%)
- Avonex (37 people, 18.88%)
* Approximation only. Some reports may have incomplete information.
** Reports from social media are used.
How to use the study: print a copy of the study and bring it to your health teams to ensure drug risks and benefits are fully discussed and understood.
Do you have Multiple Sclerosis while taking Folic Acid?
You are not alone! Join a mobile support group:
- support group for people who take Folic acid and have Multiple Sclerosis
- support group for people who take Folic acid
- support group for people who have Multiple Sclerosis
Drugs in real world that are associated with:
Could your condition cause:
Can you answer these questions (Ask a question):
More questions for: Folic acid, Multiple sclerosis
You may be interested at these reviews (Write a review):
- Dont use copaxone. it caused huge necrosis of my flesh!!
I took injections for 1.5 yrs. No problem. Then received a batch that caused huge indentions in my skin. I am a body builder, very obsessed with how my body and skin looks. Now I have massive (1/2 dollar sized) craters in my thighs and upper arms. I can no longer compete. Copaxone ruined my life. So sad, I was diagnosed with MS, but it's the medication that destroyed me. it's the f**ing treatment
. Be careful. The drug companies don't care. They are just making $$$ off of you.
- Ms relapse - changed to copaxone in april
I've never joined one of these sites but saw this site. I have had MS for 14yrs but changed to Copaxone in April, had a relapse last week and wondered how others were getting on with it. I have a puffy left calf/ankle which can be a side effect of Copaxone - have others had this - can you reduce the swelling?
If I haven't started using this site - my apologies!
- Developed systemic scleroderma while on copaxone for 10 yrs.
I just tested positive for both crest and systemic scleroderma. I already have ms and have been on copaxone over 10 yrs. I believe copaxone may have caused this. I dont blame the makers. I am sure it has helped more then hurt, but I wonder if this has happened to others. If so it should be something ppl are aware of. That there is a risk.
- Zopiclone causing sweating and memory loss
Been on 10mg Zopivane for probably 5 - 10 years. In 2013 migrated to 15mg Zopiclone. Previously experienced hot flashes 3 times a week and in 2013 has increased to 3 to 5 times a night. Usually I have 3 hours sleep, then after midnight the flashed start. In the morning there are sopping wet clothes all around my bed. Doctor has prescribed a beta blocker to alleviate the sweats, but there is no change. Short term memory is poor - could the Z pill be causing this?
- Topamax for weight loss, causing diarrhea
I was taking Topamax for weight loss and it worked very well. After 2 months I started having diarrhea. I stopped Topamax and the diarrhea stopped. Is there any drug or supplement I can take Topamax that will stop the diarrhea?
More reviews for: Folic acid, Multiple sclerosis
Comments from related studies:
From this study (2 years ago):
violet brown on Dec, 3, 2012:
I'm a 52 y/o female with RA, Sjogrens and fibromyalgia. I've been on Humira & methotrexate for about 7 years. Sinusitis symptoms off and on, usually after Humira injection or day after taking mtx. Infection needing antibiotic only a few times. Frustrating, but better than hurting, fatigue and joint degeneration.
vijay singh on Jul, 3, 2012:
I am taking vitamin-E and vitamin-B complex regularly daily and Vitamin-A seldom from last two months. Now I saw that there is swelling on my finge's tip. Please suggest me some rimedy.
Debby on Jun, 29, 2011:
I have been taking Gabapentin, 600 mg at night, for over two years due to lumbar decompression and fusion of L4-L5. During the same year I had C4-C7 fused as well. I take a 10 milligram Valium every night. Due to these surgeries I have been totally incapacitated for over a year. I am also a 62 year old female. Recently I gradually started getting back into playing golf, as well as other more physical activities. While playing golf I started noticing that I was getting a terrine rash. It started at my ankles and have now worked its way up to my knees, right where the sun hits. It looks terrible and my dermatologist took a biopsy today. Could it be due to photosensity caused by Valium and Gabapentin? The doctor says that it's actually blood vessels breaking or leaking under the skin. It looks terrible, and when I stand I feel a sensation of pins and needles in my lower legs. I don't know what to think or do. I do not want to be housebound any longer.
NOTE: The study is based on active ingredients and brand name. Other drugs that have the same active ingredients (e.g. generic drugs) are NOT considered.
WARNING: Please DO NOT STOP MEDICATIONS without first consulting a physician since doing so could be hazardous to your health.
DISCLAIMER: All material available on eHealthMe.com is for informational purposes only, and is not a substitute for medical advice, diagnosis, or treatment provided by a qualified healthcare provider. All information is observation-only, and has not been supported by scientific studies or clinical trials unless otherwise stated. Different individuals may respond to medication in different ways. Every effort has been made to ensure that all information is accurate, up-to-date, and complete, but no guarantee is made to that effect. The use of the eHealthMe site and its content is at your own risk.
You may report adverse side effects to the FDA at http://www.fda.gov/medwatch/ or 1-800-FDA-1088 (1-800-332-1088).
If you use this eHealthMe study on publication, please acknowledge it with a citation: study title, URL, accessed date.